- Home
- Medical news & Guidelines
- Anesthesiology
- Cardiology and CTVS
- Critical Care
- Dentistry
- Dermatology
- Diabetes and Endocrinology
- ENT
- Gastroenterology
- Medicine
- Nephrology
- Neurology
- Obstretics-Gynaecology
- Oncology
- Ophthalmology
- Orthopaedics
- Pediatrics-Neonatology
- Psychiatry
- Pulmonology
- Radiology
- Surgery
- Urology
- Laboratory Medicine
- Diet
- Nursing
- Paramedical
- Physiotherapy
- Health news
- Fact Check
- Bone Health Fact Check
- Brain Health Fact Check
- Cancer Related Fact Check
- Child Care Fact Check
- Dental and oral health fact check
- Diabetes and metabolic health fact check
- Diet and Nutrition Fact Check
- Eye and ENT Care Fact Check
- Fitness fact check
- Gut health fact check
- Heart health fact check
- Kidney health fact check
- Medical education fact check
- Men's health fact check
- Respiratory fact check
- Skin and hair care fact check
- Vaccine and Immunization fact check
- Women's health fact check
- AYUSH
- State News
- Andaman and Nicobar Islands
- Andhra Pradesh
- Arunachal Pradesh
- Assam
- Bihar
- Chandigarh
- Chattisgarh
- Dadra and Nagar Haveli
- Daman and Diu
- Delhi
- Goa
- Gujarat
- Haryana
- Himachal Pradesh
- Jammu & Kashmir
- Jharkhand
- Karnataka
- Kerala
- Ladakh
- Lakshadweep
- Madhya Pradesh
- Maharashtra
- Manipur
- Meghalaya
- Mizoram
- Nagaland
- Odisha
- Puducherry
- Punjab
- Rajasthan
- Sikkim
- Tamil Nadu
- Telangana
- Tripura
- Uttar Pradesh
- Uttrakhand
- West Bengal
- Medical Education
- Industry
Oral Corticosteroid Bursts Linked to Increased Acute Risks in Type 2 Diabetes: JAMA

Taiwan: Researchers have found in a new study that among patients with type 2 diabetes, short courses of oral corticosteroids were associated with higher risks of gastrointestinal bleeding, pneumonia, and heart failure within 30 days of treatment initiation. The findings highlight the need for careful risk–benefit assessment when prescribing oral corticosteroid bursts in this high-risk population.
- Within 6 to 30 days after starting an oral corticosteroid burst, the risk of gastrointestinal bleeding increased by 71% (IRR, 1.71).
- Pneumonia risk was approximately doubled (IRR, 2.06).
- Heart failure risk also increased (IRR, 1.87).
- During days 31 to 90, gastrointestinal bleeding remained elevated (IRR, 1.26), while fracture risk increased by 42% (IRR, 1.42).
- No association was identified between corticosteroid bursts and syncope.
- Results remained consistent across multiple sensitivity analyses.
MSc. Biotechnology
Medha Baranwal holds a Bachelor’s degree in Biomedical Sciences from the University of Delhi and a Master’s degree in Biotechnology from Amity University. Since May 2018, she has been contributing to Medical Dialogues, writing and editing medical news articles that translate complex research into clear, accessible information for healthcare professionals.
Dr Kamal Kant Kohli-MBBS, DTCD- a chest specialist with more than 30 years of practice and a flair for writing clinical articles, Dr Kamal Kant Kohli joined Medical Dialogues as a Chief Editor of Medical News. Besides writing articles, as an editor, he proofreads and verifies all the medical content published on Medical Dialogues including those coming from journals, studies,medical conferences,guidelines etc. Email: drkohli@medicaldialogues.in. Contact no. 011-43720751

